Arkansas, 2008Flash Flood in Arkansas, September 3, 2008
September 3, 2008 · NWS TSA · 1 event in 1 county or zone
Localized flash flooding occurred across northwest Arkansas on the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized flash flooding occurred across northwest Arkansas on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 3, 11:49 AM CST, 26 minutes earlier.
Area forecast discussion, Sep 3, 11:49 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1249 PM CDT WED SEP 3 2008
.DISCUSSION...
.AVIATION...
THE REMNANTS OF GUSTAV WILL CONTINUE TO IMPACT ALL TAF SITES
THROUGH THE MAJORITY OF THE FORECAST PERIOD. WIDESPREAD AND
PERSISTENT IFR CONDITIONS ARE EXPECTED NEARER THE TRACK OF THE
CIRCULATION WHICH IMPACTS THE ARKANSAS SITES. FURTHER WEST...DRIER
POST FRONTAL AIRMASS WILL LIMIT EXPANSE OF PRECIP AND ALLOW FOR
MVFR CONDITIONS TO PREVAIL WITH INTERMITTENT LOWER CATEGORIES AT
ANY SITE ASSOCIATED WITH THE HEAVIER RAINS. GRADUALLY IMPROVING
FLIGHT CONDITIONS ARE EXPECTED AFTER SUNRISE THURSDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR OKZ058-OKZ062-OKZ063-
OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ074-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....06
AVIATION...07Hazardous weather outlook, Sep 3, 12:12 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
112 PM CDT WED SEP 3 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED SEP 3 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THE IMPACTS FROM THE REMNANT TROPICAL SYSTEM GUSTAV WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. THE HEAVIEST RAINS HAVE REMAINED
ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND THE TREND
WILL BE FOR THE HEAVIEST RAINS TO SHIFT NORTH AND EAST DURING THE
OVERNIGHT HOURS. THE WIDESPREAD HEAVY RAINS WILL CONTINUE TO SUPPORT
A RISK OF FLASH FLOODING...WHILE GUSTY WINDS OF 30 TO 40 MPH WILL
REMAIN COMMON AS THE CIRCULATION CENTER TRACKS NORTHWARD.
ADDITIONALLY...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY
DURING THE AFTERNOON HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUESTED TO MONITOR ANY
ONGOING OR ANTICIPATED FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
GUSTY WINDS WILL CONTINUE INTO THURSDAY AS THE CIRCULATION
CENTER FROM GUSTAV GRADUALLY PULLS EASTWARD AWAY FROM THE AREA.
THUNDERSTORM CHANCES RETURN SATURDAY AND CONTINUE THROUGH
TUESDAY...AS TIMING REMAINS UNCERTAIN REGARDING FRONTAL
BOUNDARIES INTO THE SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Sep 3, 7:49 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM NON-TSTM WND DMG PLEASANT HILL 35.52N 94.05W
09/03/2008 CRAWFORD AR COUNTY OFFICIAL
TREE DOWN BLOCKING SOUTH BOUND LANE OF HIGHWAY 215
&&
DMJLocal storm report, Sep 3, 7:56 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
856 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM NON-TSTM WND DMG 2 ENE RUDY 35.54N 94.24W
09/03/2008 CRAWFORD AR COUNTY OFFICIAL
LARGE TREE DOWN ON ROADWAY. TIME ESTIMATED BY DISPATCH.
&&
DMJLocal storm report, Sep 3, 8:00 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM NON-TSTM WND DMG 1 ESE MOUNTAINBURG 35.63N 94.15W
09/03/2008 CRAWFORD AR COUNTY OFFICIAL
POWER LINE DOWN NEAR HIGHWAY 348. DISTRICT 3 FIRE
DEPARTMENT HAS ROADWAY CLOSED. TIME ESTIMATED BY
DISPATCH.
&&
DMJLocal storm report, Sep 3, 9:10 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1010 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM NON-TSTM WND DMG 1 ESE MOUNTAINBURG 35.63N 94.15W
09/03/2008 CRAWFORD AR COUNTY OFFICIAL
POWER LINE DOWN NEAR HIGHWAY 348. DISTRICT 3 FIRE
DEPARTMENT HAS ROADWAY CLOSED.
&&
DMJLocal storm report, Sep 3, 12:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD POCOLA 35.23N 94.48W
09/03/2008 LE FLORE OK EMERGENCY MNGR
ROAD CLOSURE IN POCOLA DUE TO HIGH WATER.
&&
NMMFlash Flood, Washington
- When
- September 3, 12:15 PM CST to 2:15 PM CST
- Where
- Washington County, 3 mi NW of Johnson to 3 mi SW of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.161, -94.208
Heavy rains caused flooding which required a few roads in and near Johnson and Fayetteville to be closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Michigan, September 3, 2008$21,000 · 1 event
- Lightning Strike in Illinois, September 3, 20081 injured · 1 event
- Hail and Damaging Wind in Massachusetts, September 3, 2008$8,000 · 1.75 in hail · 9 events
- Hail and Damaging Wind in Massachusetts, September 3, 20081.5 in hail · 6 events
- Hail in Connecticut, September 3, 20081 in hail · 3 events
- Flash Flooding in Arkansas, September 3, 20082 events
- Hail in Connecticut, September 3, 20081 in hail · 2 events
- Flash Flood in Oklahoma, September 3, 20081 event
- Hail in Michigan, September 3, 20080.88 in hail · 1 event
- Tornado in Arizona, September 3, 2008EF0 · 1 event
- Heavy Rain in Illinois, September 3, 20081 event
- Waterspout in South Atlantic Coastal Waters, September 3, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135951.